MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR NECK K12/14 NECK TAPER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. MODULAR NECK K12/14 NECK TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Pain (1994); Metal Related Pathology (4530); Muscle/Tendon Damage (4532); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision surgery approximately 2 years post implantation due to unknown reason.During the revision the head and stem were exchanged.No additional information available.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 -00430.Reported event was unable to be confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Device history record (dhr) review was unable to be performed as the item and lot number of the device involved in the event is unknown.Root cause could not be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;g3;h2;h3;h6 no product was returned, or pictures provided; visual and dimensional evaluation could not be performed.Medical records were provided and reviewed by a health care professional.A review of the available records identified the following: the patient had an initial right tha.Subsequently, a revision was performed due to pain, tendinitis, and elevated metal ions.During the revision, wear was found around the trunnion, and the tendons around the trochanter needed repair.The head, neck, and liner were exchanged with no complications noted.The reported issue was confirmed based on the provided medical records.Lot identification is necessary for review of device history records; however, lot identification was not provided.The reported products were reviewed for compatibility with no issues noted.The additional information does not change the outcome of the previous investigation.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
It was reported that approximately 4 years post implantation of a right total hip arthroplasty, the patient was revised due to pain, tendinitis, and elevated cobalt and chromium levels.During the revision, trunnion wear was noted.The greater trochanter also had a partial under-surface detachment of the abductor tendon with moderate degeneration which included the gluteus medius and minimus.The well-fixed shell and stem were left intact, and all other components were revised without complication.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: a2;b1;b4;b5;b6;b7;d1;d4;d10;g3;g4;h2;h3;h6 the following sections were corrected: b3;d6b;d10.D10: cat# 00875105201 lot# 62939248 tm it acet shell cluster 52 ii cat# 00625006530 lot# unknown bone scr 6.5x30 self-tap cat# 00625006520 lot# unknown bone screw self-tapping 6.5 mm dia.20 mm length cat# 00771300700 lot# unknown modular femoral stem press-fit.The product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4;d10;g3;h2;h3;h6 the following section was corrected: d4 d10: cat# 00801803602 lot# 64082926 femoral head 12/14 taper product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.D10: cat# 00875105201 lot# 63938952 tm it acet shell cluster 52 ii.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned product identified signs of being implanted worn / foreign material for both devices.The neck was submitted for further analysis.Analysis determined a consensus modified goldberg score of 3.A score of 3 corresponds to ¿fretting on >30% of the surface and/or aggressive local corrosion attack with corrosion debris for the head taper and neck trunnion.A consensus modified goldberg score of 2 was assigned to the female neck taper.A score of 2 corresponds to fretting on >10% of the surface and/or corrosion damage to one or more small areas." the complaint is confirmed based on the evaluation of the returned device and medical records.Root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
MODULAR NECK K12/14 NECK TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16425977
Report Number0001822565-2023-00428
Device Sequence Number3892873
Product Code LPH
UDI-Device Identifier00889024137745
UDI-Public(01)00889024137745(17)251231(10)63239625
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182678
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/09/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberN/A
Device Catalogue Number00784800200
Device Lot Number63239625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer05/22/2023
06/19/2023
08/17/2023
09/11/2023
01/03/2024
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date06/16/2023
06/20/2023
09/14/2023
09/21/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale